Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 134, NWS Lubbock, TX

June 21, 2006Castro County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 21, 2006, 4:40 PM CDT for Castro County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2006, 4:40 PM CDT (21:40 UTC)
Expired
Jun 21, 2006, 5:45 PM CDT
In force
65 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Castro County, TX

The radar

The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 3:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2270 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:55 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 21, 3:55 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
355 PM CDT WED JUN 21 2006

.SHORT TERM...
PLUME OF MID LEVEL MOISTURE IN WEAK SOUTHWEST FLOW ALOFT BENDING
ACROSS WESTERN ZONES LATE THIS AFTERNOON. LOW LEVEL FLOW HAS BEEN
SLIGHTLY CONVERGENT NEAR THE NEW MEXICO BORDER ALL DAY AND MODEST
SURFACE DEWPOINTS IN THE HIGH 40S TO LOWER 50S REMAIN ACROSS THIS
REGION. THE LATEST RUC HAS BEEN MOST CONSISTENT AND CORRECT SHOWING
THESE MIXED DEWPOINTS AND BREAKING OUT PRECIPITATION OVER THE FAR
NORTHWEST INTO EARLY THIS EVENING. GFS INDICATES THE BATCH TO THE
SOUTHWEST AS WELL...PERHAPS HAVING AN IMPACT INTO SOUTHWESTERN AND
EVEN WEST CENTRAL COUNTIES LATER IN THE EVENING AS LOWER LEVELS
WINDS BACK MORE TO THE SOUTHEAST. ANYWAY...WE WILL RETAIN PREVIOUS
LOW CHANCE OF THUNDERSTORMS THIS AREA TONIGHT. MODERATE CAPES AND
LOW SHEAR WITH HIGH BASES STILL SPELL A WIND GUST THREAT...AND A
LOWER HAIL THREAT...AS IN THE EARLY MORNING FORECAST. RIDGE HEIGHTS
SHOULD DIP A BIT MORE ON THURSDAY AS RIDGE BEGINS TO REFORM FURTHER
WEST...ALLOWING A WEAKNESS ALOFT AND CONTINUED LOW CHANCE OF STORMS
LATE IN THE DAY. THICKNESS COOLING ALSO SHOULD ALLOW ABOUT 3 DEGREES
COOLING FROM TODAY MOST AREAS. SLIGHT ADJUSTMENT TO PREVIOUS
TEMPERATURE GRIDS.  MCQUEEN

.LONG TERM...
RAIN CHANCES WILL CONTINUE UPWARD AS THURSDAY EVENING PROGRESSES
WITH SLOW MOVING COLD FRONT EDGING SOUTHWARD INTO THE NORTHERN
CWA. SUFFICIENT MOISTURE COMBINED WITH WEAK SHORTWAVE SHOULD
RESULT IN MCS DEVELOPMENT ACRS THE NORTHERN PANHANDLE BY THE
EVENING HRS. FAVORABLE NORTHWEST FLOW WILL SEND COMPLEX OF STORMS
SOUTHEAST WITH BEST CHC OF WETTING RAINS ACRS THE NORTHEAST
QUADRANT OF THE CWA. SEVERE THREAT WILL BE POTENTIAL FOR LARGER
HAIL EARLY THEN OUTFLOW WINDS LATER AS MCS MATURES. WILL BUMP UP
POPS IN THE KCDS VCNTY TO NR 60 PERCENT.

OUTFLOW/COLD FRONT WILL CONTINUE MOVG ON THROUGH THURSDAY NIGHT
WITH COOLER CONDITIONS FINALLY ARRIVING FOR FRI AND SAT. DID NOT
GO AS COOL AS GFS/NAM WRF NUMBERS...WITH UNCERTAINTY IN LINGERING
CLOUD COVER AND POST FRONTAL PRECIP. BEST PRECIP CHANCE TO SHIFT
SOUTH OF THE AREA ALONG FRONT FOR FRIDAY EVENING.

REMAINDER OF FORECAST IN GOOD SHAPE WHICH FEATURES SLOW WARM-UP
THROUGH EARLY NEXT WEEK. LOW POPS DURG THE EVENING AND OVERNIGHT
HRS LOOK FINE WITH POSSIBLE MCS ACTIVITY ROLLING IN FROM NEW
MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        65  94  65  88 /  40  30  40  20
TULIA         66  90  66  86 /  30  20  50  30
PLAINVIEW     66  93  67  88 /  30  20  40  30
LEVELLAND     66  94  66  90 /  30  20  20  30
LUBBOCK       70  94  68  90 /  20  20  30  30
BROWNFIELD    66  94  67  91 /  30  20  20  30
CHILDRESS     70  92  69  89 /  20  20  60  30
SPUR          68  93  70  89 /  10  10  30  30
ASPERMONT     69  93  73  90 /  10  10  30  30

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/21
Hazardous weather outlook, Jun 21, 11:47 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1147 AM CDT WED JUN 21 2006

TXZ021>044-221700-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1147 AM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THIS AFTERNOON AND
EVENING OVER THE SOUTHWESTERN TEXAS PANHANDLE AND WESTERN SOUTH
PLAINS. ISOLATED DAMAGING WIND GUSTS WILL BE THE MAIN THREAT...
WHILE LARGE HAIL WILL BE A LESSER THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AFTERNOON
AND EVENING...MAINLY OVER THE EXTREME SOUTHERN TEXAS PANHANDLE AND
THE NORTHERN SOUTH PLAINS. SEVERE OUTFLOW WIND GUSTS WILL BE THE
PRIMARY THREAT.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER
THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND WESTERN SOUTH PLAINS.

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.